Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 14, 2021, 4:36 PM CDT for Bay County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 14, 2021, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 50 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192
WWUS82 KTAE 142136
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Wed Jul 14 2021
FLZ012-112-142215-
Coastal Bay FL-Inland Bay FL-
536 PM EDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BAY COUNTY UNTIL 615
PM EDT/515 PM CDT/...
At 536 PM EDT/436 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Springfield, or near Callaway, moving west at 5
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Magnolia Beach, Cedar Grove, Dirego Park, Bay Harbor, College
Station, Brannonville and Millville.
LAT...LON 3024 8547 3012 8553 3016 8575 3019 8574
3028 8566
TIME...MOT...LOC 2136Z 108DEG 6KT 3020 8556
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:57 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 14, 1:57 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
257 PM EDT Wed Jul 14 2021
.NEAR TERM [Through Thursday]...
A 500-mb Atlantic ridge axis remains draped across the region,
making for a hot/humid afternoon accompanied by scattered
convection. Further increase in convective coverage is expected
through the afternoon with additional cell development possible from
mesoscale boundary collisions. Some storms may be capable of
producing gusty to strong winds and heavy downpours thanks to DCAPE
values ranging from 500-800 J/kg and a moist airmass in place. The
light synoptic flow will also prompt storms to move slowly, thus
enhancing localized rain accumulation potential.
More convection in association with an embedded weak, tropical wave
is expected enter the southeast Big Bend after crossing central FL
into the early evening to keep at least chance PoPs tonight around
the Forgotten Coast. However, the loss of daytime heating should
have the showers/storms on a weakening trend. After a brief
overnight lull, maritime convection (i.e., Apalachee Bay) is
forecast to develop in the early-morning hours. The axis of
precipitation then shifts west and northwest as the wave rounds the
base of the aforementioned ridge. Best chances for showers/storms
are in the western 1/3 of our CWA tomorrow afternoon, particularly
in the Panhandle and adjacent southeast AL.
High temperatures are forecast to be in the low 90s, but the
humidity is going to push heat indices towards 100 for most
locaions. Overnight lows are in the low 70s.
.SHORT TERM [Thursday Night Through Sunday]...
Subtropical ridge will build over the northeastern Gulf Coast for
Friday through much of the weekend, with easterly to
southeasterly low-level flow prevailing. The pattern will also
help to advect in a some drier air, which will help to limit PoPs
during the period. With the lower coverage of convection and
clouds, expect to see temperatures a bit warmer than we've seen
recently. Highs through the weekend are likely to reach the lower
to mid 90s.
.LONG TERM [Sunday night Through Wednesday]...
By early next week, the ridge is forecast to break down as a
longwave trough develops over the eastern CONUS. This will likely
support a return to a more active regime, with higher PoPs and
slightly milder temperatures across the forecast area.
&&
.AVIATION...
[Through 18Z Thursday]
An extensive cumulus deck in the 3.5-4kft CIG range with some
embedded showers is overspreading the region under light flow.
Mostly VFR conds prevail outside of thunderstorms for which there
is VCTS prevailing group at all terminals thru the afternoon.
Lingering convection is possible at the northern TAF sites after
sunset, but should be on the decline. Mid-morning showers may
begin at TLH/ECP around 15Z so have a PROB30 to account.
&&
.MARINE...
Winds will be slightly higher on Thursday associated with a
passing weak tropical wave. However winds are forecast to remain
below 15 knots. Light winds and low seas are then expected through
the weekend into early next week.
&&
.FIRE WEATHER...
Aside from low dispersions in portions of southeast AL and our
northern-tier GA counties on Thursday afternoon, there are minimal
fire concerns. Light east to southeast winds prevail, with showers
and thunderstorms possible over the next couple days.
&&
.HYDROLOGY...
The Steinhatchee River remains in minor flood, but continues to
gradually fall. Elsewhere, both Rock Bluff near Bell and Manatee
Springs on the Suwannee River are no longer expected to reach
flood stage over the next 5 to 7 days.
Rainfall amounts through the weekend are not expected to be
enough to cause any concerns outside of minor stream and roadway
flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 91 73 91 73 / 40 30 10 40 10
Panama City 75 89 74 88 74 / 20 50 10 50 10
Dothan 72 91 72 90 72 / 20 40 10 50 10
Albany 74 92 73 93 73 / 10 40 10 50 10
Valdosta 72 92 72 93 73 / 20 20 10 40 10
Cross City 72 91 72 92 73 / 30 20 10 30 10
Apalachicola 76 87 75 87 75 / 30 50 20 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...IG
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...IG
MARINE...Camp
FIRE WEATHER...IG
HYDROLOGY...CampIn the hours before
Special weather statement, Jul 14, 2:26 PM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Tallahassee FL 226 PM CDT Wed Jul 14 2021 FLZ008-010-142015- Central Walton FL-Washington FL- 226 PM CDT Wed Jul 14 2021 ...SPECIAL WEATHER STATEMENT... At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Vernon, moving north at 10 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Live Oak, Bruce and Red Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3046 8586 3045 8603 3061 8606 3062 8584 TIME...MOT...LOC 1925Z 172DEG 7KT 3053 8595 IG3
Special weather statement, Jul 14, 3:05 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
405 PM EDT Wed Jul 14 2021
FLZ012>014-026-142030-
Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
405 PM EDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EAST CENTRAL
BAY...SOUTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND
NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 430 PM
EDT/330 PM CDT/...
At 405 PM EDT/305 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northeast of
Stonemill Creek to 8 miles northeast of Mexico Beach. Movement was
north at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Blountstown, Stonemill Creek, Orange, Wewahitchka, Bristol,
Honeyville, Abe Springs, Sharpstown, Chipola Cutoff, Red Hill,
Marysville, Scotts Ferry, Estiffanulga, Kinard, Lewis, Woods, Hugh
Creek and Chipola Park.
LAT...LON 2997 8535 3005 8540 3010 8539 3011 8541
3009 8542 3011 8542 3012 8544 3018 8547
3050 8492 3020 8493 2996 8533
TIME...MOT...LOC 2005Z 169DEG 7KT 3023 8502 3003 8531
42-DVDSpecial weather statement, Jul 14, 4:34 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM EDT Wed Jul 14 2021
FLZ027-142200-
Inland Wakulla FL-
534 PM EDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAKULLA COUNTY
UNTIL 600 PM EDT...
At 534 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crawfordville, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crawfordville, Woodville, Shadeville, Wakulla Springs, Arran,
Hilliardville, Bethel and Vereen.
LAT...LON 3017 8446 3030 8445 3030 8427 3029 8424
3027 8424 3027 8422 3018 8425 3016 8429
TIME...MOT...LOC 2134Z 108DEG 6KT 3022 8433
42-DVDSpecial weather statement, Jul 14, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Wed Jul 14 2021
FLZ012-112-142215-
Coastal Bay FL-Inland Bay FL-
536 PM EDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BAY COUNTY UNTIL 615
PM EDT/515 PM CDT/...
At 536 PM EDT/436 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Springfield, or near Callaway, moving west at 5
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Parker,
Magnolia Beach, Cedar Grove, Dirego Park, Bay Harbor, College
Station, Brannonville and Millville.
LAT...LON 3024 8547 3012 8553 3016 8575 3019 8574
3028 8566
TIME...MOT...LOC 2136Z 108DEG 6KT 3020 8556
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:17 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 23 hr |
| Jul 14, 2:26 PM CDT | Special Weather Statement | TAE | Walton | 49 min |
| Jul 14, 3:05 PM CDT | Special Weather Statement | TAE | Calhoun | 25 min |
| Jul 14, 4:34 PM CDT | Special Weather Statement | TAE | Wakulla | 26 min |
| Jul 14, 4:53 PM CDT | Special Marine Warning | TAE | 46 min | |
| Jul 14, 4:59 PM CDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Jul 14, 6:05 PM CDT | Special Weather Statement | TAE | Washington | 25 min |
| Jul 14, 6:15 PM CDT | Special Weather Statement | TAE | Gadsden | 30 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.